Display Settings:

Format

Send to:

Choose Destination
J Psychopharmacol. 2012 Nov;26(11):1502-10. doi: 10.1177/0269881112442788. Epub 2012 Apr 2.

A case of acute suicidality following excessive caffeine intake.

Author information

  • 1Oxford Health NHS Foundation Trust, High Wycombe, UK.

Abstract

Energy and stimulant drinks which contain caffeine provide enlivening effects, reduce fatigue and improve concentration and endurance. However, consumers may also experience physical and psychological side effects as a result of excessive consumption of caffeine within these drinks. Caffeine is known to exacerbate or induce some psychiatric conditions such as anxiety, panic attacks, psychosis and mania. Here we discuss a case of acute suicidality following sleep deprivation after the excessive consumption of a popular energy drink. We are concerned that such widely available stimulant drinks should contain health warnings or advice regarding moderating consumption.

PMID:
22472312
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk